Hail, Tyler
- When
- May 26, 4:20 PM CST
- Where
- Tyler County, 2.25 mi NE of Woodville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.790, -94.390
Golf ball size hail was reported near Woodville.
A very moist air mass combined with an upper level disturbance produced numerous thunderstorms across Southeast Texas, and some became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A very moist air mass combined with an upper level disturbance produced numerous thunderstorms across Southeast Texas, and some became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 26, 2:21 PM CST, 1 hour 59 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 321 PM CDT Sat May 26 2018 .DISCUSSION... Lots of convection across the local region thanks to a moist unstable airmass in place. Had a 59 mph wind gust in a storm north of Jennings earlier this afternoon. Some of these storms could produce brief gusty winds and heavy rain, reducing visibilities for drivers, and possibly causing some localized flooding temporarily. This activity should wane after sunset tonight. We are expecting one more day of active weather on Sunday. Similar environment as today and yesterday, so there should be some early morning development near the coast, working its way inland in the morning, and covering the remainder of the area in the afternoon. It will not be a complete washout, but more of a hit and miss variety, similar to today. An isolated strong to severe storm is not out of the question. Of course the big story today is the subtropical system Alberto in the southeastern Gulf of Mexico. Per NHC guidance, it will stay well to our east, so it will not be a problem for us locally. We are expecting some outer rainbands possibly reaching as far west as the Atchafalaya Basin, but otherwise after one more wet day on Sunday, we are showing a drying trend through next week, with temperatures warming up into the 90s, even the upper 90s towards the end of the week in east Texas and central Louisiana. In the coastal waters, wouldnt be surprised to see some swells early next week, but with a faster moving system, it may not last too far into the work week. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 91 70 92 / 50 40 10 10 LCH 73 90 73 93 / 20 40 10 10 LFT 72 90 72 91 / 30 40 10 30 BPT 74 91 73 95 / 20 40 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...15
Hazardous Weather Outlook National Weather Service Lake Charles LA 329 PM CDT Sat May 26 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There will be scattered showers and thunderstorms through the evening hours. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be scattered showers and thunderstorms Sunday. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected. GMZ430-432-435-450-452-455-470-472-475-271100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will produce locally gusty winds and high seas on Sunday. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected.
Special Weather Statement
National Weather Service Lake Charles LA
122 PM CDT SAT MAY 26 2018
LAZ054-261900-
St. Mary LA-
122 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. MARY PARISH
UNTIL 200 PM CDT...
At 122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bayou Vista, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Patterson, Berwick, Bayou Vista and Patterson Memorial
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2961 9112 2961 9114 2959 9116 2961 9118
2958 9122 2956 9122 2955 9124 2955 9128
2953 9129 2951 9127 2948 9129 2948 9131
2949 9133 2968 9142 2976 9126 2962 9110
TIME...MOT...LOC 1822Z 323DEG 8KT 2962 9126
13Special Weather Statement National Weather Service Lake Charles LA 207 PM CDT SAT MAY 26 2018 LAZ041-042-261945- Calcasieu LA-Jefferson Davis LA- 207 PM CDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON DAVIS AND SOUTHEASTERN CALCASIEU PARISHES UNTIL 245 PM CDT... At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over Holmwood, or near Iowa, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake Charles, Iowa, Hayes, Holmwood, Lacassine and Bell City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3006 9314 3026 9314 3026 9287 3005 9287 TIME...MOT...LOC 1907Z 273DEG 11KT 3016 9305 13
Special Weather Statement National Weather Service Lake Charles LA 309 PM CDT SAT MAY 26 2018 LAZ030-041-262100- Calcasieu LA-Beauregard LA- 309 PM CDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAUREGARD AND NORTH CENTRAL CALCASIEU PARISHES UNTIL 400 PM CDT... At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near Buhler, or 7 miles southeast of De Quincy, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... De Quincy and Buhler. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3048 9318 3025 9318 3025 9349 3049 9349 TIME...MOT...LOC 2007Z 087DEG 9KT 3038 9334 13
Special Weather Statement
National Weather Service Lake Charles LA
427 PM CDT SAT MAY 26 2018
LAZ028-029-262215-
Avoyelles LA-Rapides LA-
427 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND WESTERN
AVOYELLES PARISHES UNTIL 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Deville to near Kolin.
Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Marksville, Effie, Cottonport, Mansura, Hessmer, Deville,
Brouillette, Lake Ophelia National Wildlife Refuge, Poland, Kolin,
Centerpoint, Ruby and Holloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
3134 9203 3132 9200 3130 9200 3130 9201
3128 9202 3127 9199 3122 9199 3125 9196
3122 9194 3123 9192 3127 9195 3130 9193
3126 9183 3096 9209 3126 9237 3147 9219
TIME...MOT...LOC 2127Z 302DEG 14KT 3146 9212 3125 9230
MMSpecial Weather Statement
National Weather Service Lake Charles LA
457 PM CDT SAT MAY 26 2018
TXZ261-262-262230-
Southern Newton TX-Southern Jasper TX-
457 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wrights Settlement, or over Buna, moving southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Buna, Wrights Settlement, Gist and Devils Pocket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3053 9397 3052 9392 3044 9378 3025 9384
3030 9401 3040 9411
TIME...MOT...LOC 2157Z 033DEG 8KT 3044 9392
MMSpecial Weather Statement
National Weather Service Lake Charles LA
513 PM CDT SAT MAY 26 2018
TXZ180-262245-
Tyler TX-
513 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER COUNTY UNTIL
545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodville, Warren, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 9441 3080 9424 3053 9434 3053 9455
3072 9459 3075 9460
TIME...MOT...LOC 2213Z 036DEG 13KT 3080 9438
MMThe Lake Charles radar (KLCH), 135 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Golf ball size hail was reported near Woodville.
Ping pong ball size hail was reported roughly 2 miles north of the Orange/Jasper County line on FM 105.
A large tree was downed across highway 1131 north of Vidor.
Multiple reports of quarter size hail was reported along Major Drive in Beaumont.
A report of golf ball size was reported in Beaumont.
Several large trees were downed along with numerous branches and a carport was damaged in the Lakeview area.
Numerous trees were reported down near Woodville near US 190 and County Road 2175.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756659, 756660, 756663, 756661, 756662, 756664, 756666.